# SDR CA050607005

- Difficulty date: June 7, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 12,475 hours
- Engine: Lyc O235N2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Spar
- Part number: 043200121
- Condition: Cracked
- Location: Hinge Bracket
- Part time: 12,594 hours
- Component: Elevator, Cessna
- Component part number: 043200152
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WAS REPLACING RT ELEVATOR SKIN DUE TO HINGE WEAR (OB HINGE POINT IS PART OF SKIN). CRACKS WERE FOUND ON THE SPAR P/N 0432001-21 UNDER IB HINGE BRACKET P/N 0432001-72. THESE CRACKS COULD NOT BE SEEN THRU VISUAL INSPECTION ON THE FORWARD SIDE OF THE SPAR. MFG HAS UPDATED THE SPAR ASSY WHICH COMES WITH A NEW, MORE SUPPORTED BRACKET INSTALLED TO REDUCE THIS ISSUE. IF THIS HINGE (ON THE OLDER STYLE SPAR) IS AT ALL WORN THIS AREA SHOULD BE INSPECTED WITH GREAT DETAIL. CODE DETAIL 7B) ELEVATOR WAS FOUND HAVING AN ABNORMAL AMOUNT OF PLAY DURING A PHASE INSPECTION. DURING REPAIR FOR THIS PLAY THE SPAR WAS FOUND CRACKED.  NO ACTION WAS TAKEN BY FLIGHT CREW.
